It is currently Fri Aug 18, 2017 3:22 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Thu Feb 02, 2012 6:13 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Jul 29, 2011 3:15 pm
Posts: 87
Had to discontinue because of upcoming surgery. My doctor wanted me to take a full agonist 3 times a day to keep me comfortable. I stopped yesterday. Took 2.5 mg vicodin and today have had 2 2.5 mg vicodin. Feeling awful. Unsure if it is the suboxome leaving the body or starting the vicodin. Nauseous, chilss and just plain feel crappy. Thanks for listening.

_________________
"Everything can be taken from a man but one thing: the last of the human freedoms—to choose one’s attitude in any given set of circumstances, to choose one’s own way."
— Viktor Emil Frankl (Man's Search for Meaning)


Top
 Profile  
 
 Post subject:
PostPosted: Thu Feb 02, 2012 8:27 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
It'd be most likely the Suboxone withdrawal related. What dose did you jump off?

You can take an agonist like Vicodin after Suboxone without any issues. It's when we take Suboxone after the agonists that we have to be careful.

In my old experiences of swapping agonists with buprenorphine... I juggled them for a long time. Perhaps the Suboxone has left you with an opioid tolerance that isn't being satisfied by those doses of vicodin, so you're still experiencing withdrawal. People like us on ORT are put on doses of buprenorphine that can be over 100 times the painkilling doses, and it's important that your doctor is aware of that and adjusts doses of painkillers accordingly. Be careful though.

It's doubtful that there'd be any Sub blocking effect of significance. I found that if I took an agonist after Sub, even if some of the dose was blocked, any mild sub withdrawal I was experiencing would be relieved, even if some of my dose was blocked. So (money on for me) it's not enough Vicodin.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Feb 02, 2012 11:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hey BK, I'm with Tear on this one. IMO, you're simply on too low a dose of Vicoden to really feel the benefit of the Vicoden. When I quit Suboxone, I took 2 Lorcet Plus (7.5mg hydrocodone each, a total of 15mg of hydrocodone) and felt them. After that inital dose of 2 Lorcet Plus, I backed off to 1 Lorcet (7.5mg of Hydrocodone) every 6 hours until I ran out. That 1 pill every 6 hours was just enough to keep me from going cuckoo. It wasn't too much and it wasn't too little.

BTW, when I went in for my first couple of surgeries, I was taking around 4 to 6 Lorcet Plus per day (a total of 30mg to 45mg of Hydrocodone per day) and I had no problem with pain relief after the surgery. My surgeries were quite invasive, as yours will be.

I know we're all different, but I think you'd be OK taking more Vicoden than you are now AND you'll still be fine for the surgery.

Just continue being careful with the Vicoden, remember, the goal right now is not to get high off of them, but to keep you fairly comfortable until your surgery.

A caveat, this is all just my experience. I'm using my experience to try to guide you. I could be completely and totally wrong about how all of this applies to you. (But I don't think I am. :D )

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Our Sponsors
 Post subject: Bail
PostPosted: Sat Feb 04, 2012 11:50 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Jul 29, 2011 3:15 pm
Posts: 87
tearj3rker wrote:
It'd be most likely the Suboxone withdrawal related. What dose did you jump off?

You can take an agonist like Vicodin after Suboxone without any issues. It's when we take Suboxone after the agonists that we have to be careful.

In my old experiences of swapping agonists with buprenorphine... I juggled them for a long time. Perhaps the Suboxone has left you with an opioid tolerance that isn't being satisfied by those doses of vicodin, so you're still experiencing withdrawal. People like us on ORT are put on doses of buprenorphine that can be over 100 times the painkilling doses, and it's important that your doctor is aware of that and adjusts doses of painkillers accordingly. Be careful though.

It's doubtful that there'd be any Sub blocking effect of significance. I found that if I took an agonist after Sub, even if some of the dose was blocked, any mild sub withdrawal I was experiencing would be relieved, even if some of my dose was blocked. So (money on for me) it's not enough Vicodin.


I bailed at .5mg (really I got down to .25 for 2 days and then quit completley) I am hoping to never have to go back to it. I am barely taking any vicodin at all. 5mg (1/2 tab twice a day at most) Feel pretty awful with no appetite, nausea, head spins, etc..) I am trying to just detox from this stuff and be done with it all. I am hoping I will need very little pain control post op. Maybe 2-3 days at most is my goal. Thanks for the reply. Just gutting it out and sitting all day in front of the tv.
Take Care

_________________
"Everything can be taken from a man but one thing: the last of the human freedoms—to choose one’s attitude in any given set of circumstances, to choose one’s own way."
— Viktor Emil Frankl (Man's Search for Meaning)


Top
 Profile  
 
 Post subject: Thank you!!!!!!
PostPosted: Sat Feb 04, 2012 11:54 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Fri Jul 29, 2011 3:15 pm
Posts: 87
Romeo wrote:
Hey BK, I'm with Tear on this one. IMO, you're simply on too low a dose of Vicoden to really feel the benefit of the Vicoden. When I quit Suboxone, I took 2 Lorcet Plus (7.5mg hydrocodone each, a total of 15mg of hydrocodone) and felt them. After that inital dose of 2 Lorcet Plus, I backed off to 1 Lorcet (7.5mg of Hydrocodone) every 6 hours until I ran out. That 1 pill every 6 hours was just enough to keep me from going cuckoo. It wasn't too much and it wasn't too little.

BTW, when I went in for my first couple of surgeries, I was taking around 4 to 6 Lorcet Plus per day (a total of 30mg to 45mg of Hydrocodone per day) and I had no problem with pain relief after the surgery. My surgeries were quite invasive, as yours will be.

I know we're all different, but I think you'd be OK taking more Vicoden than you are now AND you'll still be fine for the surgery.

Just continue being careful with the Vicoden, remember, the goal right now is not to get high off of them, but to keep you fairly comfortable until your surgery.

A caveat, this is all just my experience. I'm using my experience to try to guide you. I could be completely and totally wrong about how all of this applies to you. (But I don't think I am. :D )



I agree with you. I don't believe I am taking enough vicodin to say comfortable but worried about the idea of just swapping drugs and never getting really clean. I think all of us end up going through withdrawal at some point even when stopping suboxone which was suppose to help us out in the first place. :) Thanks for your kindness and wisdom. Back on the couch after a hot shower. The restless legs last ight were awful and kept me up most of the evening. :(

B.K.

_________________
"Everything can be taken from a man but one thing: the last of the human freedoms—to choose one’s attitude in any given set of circumstances, to choose one’s own way."
— Viktor Emil Frankl (Man's Search for Meaning)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 05, 2012 12:11 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
If you can manage to take your pain medications as prescribed, and control any urges to take more than you need... MAYBE you may not need Suboxone?

It takes a lot of conviction to be able to take pain managing doses of opiates and resist the urge to abuse them. If you have that kind of conviction, it's a good sign I think.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 05, 2012 9:16 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Quote:
I think all of us end up going through withdrawal at some point even when stopping suboxone which was suppose to help us out in the first place.


I just want to respond to the statement above.

Remember, we all were already addicted to opiates when we started suboxone. No one ever said sub would give us a free ride. We've got those withdrawals coming to us and suboxone isn't going to change or prevent that. Yes, we CAN use sub to taper off and if done right it CAN be much less in the way of suffering than full opiate agonists. But going on suboxone doesn't give us a free ride from the withdrawals we've got coming our way.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Bing [Bot] and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group